Alert archive / Pennsylvania / Flash Flood Warnings in 2000

Flash Flood Warning 29, NWS Binghamton, NY

July 30, 2000Wyoming County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 30, 2000, 4:04 PM EDT for Wyoming County, Pennsylvania. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 30, 2000, 4:04 PM EDT (20:04 UTC)
Expired
Jul 30, 2000, 6:00 PM EDT
In force
116 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wyoming County, PA

The radar

The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 302008
FFWBGM
PAC131-302200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WYOMING COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 600 PM EDT.

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS 
  WYOMING COUNTY. THE HEAVY RAIN WILL CONTINUE TO PRODUCE LOCALIZED 
  FLASH FLOODING ACROSS THE AREA FOR THE NEXT 2 HOURS SO THE FLASH 
  FLOOD WARNING HAS BEEN EXTENDED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. SMALL 
CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS 
AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE THE WATER COVERS THE ROADWAY. VEHICLES\ CAUGHT IN RISING WATER 
SHOULD BE ABANDONED. MOVE TO HIGHER GROUND.

LAT...LON 4142 7629 4130 7612 4146 7581 4166 7579
          4165 7606

$$

SPORER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:00 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 30, 2:00 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SUN JUL 30 2000

STAGNANT CLOSED UPPER LOW OVER THE OHIO VALLEY WILL REMAIN IN PLACE
UNTIL A NRN STREAM SYSTEM OPENS IT UP INTO A FULL AMPLITUDE TROF ON
WEDNESDAY. THIS WILL SLIDE THE SFC LOW NWD INTO QUEBEC BUT KEEP THE
THE REGION LOCKED IN TO THE TROPICAL MOISTURE THROUGH THE PERIOD AS
BERMUDA HIGH BUILDS OVER THE SOUTHEAST.

MODELS DO INDICATE A SERIES OF WEAK SHORT WAVES SLIDING NORTH ALONG
THE COAST AFFECTING THE SERN ZONES. AS HAS BEEN THE TREND EXPECT A
HIGHLY DIURNAL BIAS TO THE PCPN TO CONTINUE. WILL ATTEMPT TO WORD
FORECAST WITH HIGHEST POPS ACROSS THE SE AND DURING THE DAY. SEE NO
NEED FOR ADDITIONAL WATCHES ATTM AND WILL TAKE DOWN THE FFA FOR
BROOME COUNTY WITH THE NEW PACKAGE.

PERSISTENCE FORECAST WITH A SLIGHT WARMING TREND LOOKS LIKE A GOOD
WAY TO GO FOR TEMPS.

WORK ZONES SOON.

.BGM...NONE.

SPORER

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:20 PM EDTFlash Flood WarningBGMSusquehanna, Wyoming3 hr
Jul 30, 3:50 PM EDTFlash Flood WarningBGMLackawanna3 hr
Jul 30, 6:08 PM EDTFlash Flood WarningBGMLuzerne3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.